MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-9Q
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mvp device (model: mvp-9q, lot: a652242) was returned for analysis within a shipping box and with its dispenser coil.The non -medtronic catheter used in the event was not returned.In addition, the make or model was not provided.Therefore, any contributing factors (including device compatibility) could not be assessed.T no bends or kinks were found with the mvp pushwire.The mvp plug was found detached from the pushwire.The mvp plug appears to be fully open.The proximal od (outer diameter) of the plug was measured to be 9.98mm and the distal od was measured to be 10.96mm (specification: 12.8mm-13.5mm).No other anomalies were observed.The mvp device was returned for analysis.The non-medtronic catheter used in the event was not returned.In addition, the make or model was not provided.Therefore, any contributing factors (including device compatibility) could not be assessed.No bends or kinks were found with the mvp pushwire.The mvp plug was found detached from the pushwire.The mvp plug appears to be fully open.The proximal od (outer diameter) of the plug was measured to be 9.98mm and the distal od was measured to be 10.96mm.Based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete to open¿ was confirmed as the mvp membrane cover was found not fully opened.Retained contrast within the delivery catheter lumen during device advancement and placement can coat the constrained mvp membrane with contrast impeding the membrane from completely opening.Failure to maintain a continuous flush of the catheter can cause contrast to be retained within the delivery catheter lumen.Information regarding if a continuous flush of the catheter was maintained was not provided.As returned, the od of the plug was found to be less than specification; however, this is not an unused device.The condition and diameter of the mvp device was sufficient to allow for full expansion of the implant to the reported diameter of the target vessel (6.0mm).In regard to the detachment of the plug from the pushwire the cause for this could not be determined.As this issue was not reported by the customer it is possible the plug became detached upon return to medtronic for evaluation.
 
Event or Problem Description
Medtronic received a report that the plugs could not open in the vessel.It was noted that the patient's vessel diameter was 6mm.There were no related patient symptoms.The devices were prepared and flushed as indicated per the ifu.The vessel was moderately tortuous.Used competitor¿s microcatheter.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8532003
Report Number2029214-2019-00368
Device Sequence Number19294349
Product Code KRD
UDI-Device Identifier00847536027732
UDI-Public00847536027732
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model NumberMVP-9Q
Device Catalogue NumberMVP-9Q
Device Lot NumberA652242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1